Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2011, 2:19 PM MDT for Garden County, Nebraska. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 2:19 PM MDT (20:19 UTC)
- Expired
- Jun 18, 2011, 3:15 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:37 PM MDT | HAIL 0.25 | 12 N Oshkosh, NE | |
| Jun 18, 3:12 PM MDT | HAIL 0.5 | 10 Ne Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS53 KLBF 182019
SVRLBF
NEC069-182115-
/O.NEW.KLBF.SV.W.0092.110618T2019Z-110618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM MDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 315 PM MDT
* AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOGTOWN FLATS...OR 10 MILES NORTH OF OSHKOSH...AND MOVING EAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOGTOWN FLATS AND DEER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4188 10207 4175 10207 4174 10199 4141 10200
4145 10250 4163 10253
TIME...MOT...LOC 2020Z 264DEG 16KT 4155 10239
WIND...HAIL 60MPH 1.00IN
$$
SPRINGER2 follow-up statements
974
WWUS53 KLBF 182042
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SAT JUN 18 2011
NEC069-182115-
/O.CON.KLBF.SV.W.0092.000000T0000Z-110618T2115Z/
GARDEN NE-
242 PM MDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN
COUNTY UNTIL 315 PM MDT...
AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DOGTOWN FLATS...OR 11 MILES
NORTH OF OSHKOSH...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN GARDEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4188 10207 4175 10207 4174 10199 4141 10200
4145 10250 4163 10253
TIME...MOT...LOC 2043Z 264DEG 16KT 4156 10225
WIND...HAIL 60MPH 0.75IN
$$
SPRINGER337
WWUS53 KLBF 182122
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT SAT JUN 18 2011
NEC069-182133-
/O.EXP.KLBF.SV.W.0092.000000T0000Z-110618T2115Z/
GARDEN NE-
322 PM MDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4188 10207 4175 10207 4174 10199 4141 10200
4145 10250 4163 10253
TIME...MOT...LOC 2042Z 264DEG 16KT 4156 10226
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:20 AM MDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jun 18, 5:20 AM MDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 620 AM CDT SAT JUN 18 2011 .UPDATE... SEE AVIATION AND HYDROLOGY SECTIONS. && .PREV DISCUSSION... /ISSUED 345 AM CDT SAT JUN 18 2011/ DISCUSSION... MODELS AGREE ON THE THREAT OF HEAVY RAIN IN THE PLAINS TONIGHT THROUGH TUESDAY. CURRENTLY THERE ARE MODEL DIFFERENCES ON EXACT PLACEMENT AND TIMING OF HEAVIEST RAIN BUT IT WILL BE A WET PERIOD ACROSS THE STATE. SURFACE LOW PRESSURE WILL CONSOLIDATE ACROSS KANSAS TODAY AND BRING THUNDERSTORM CHANCES AGAIN THIS AFTERNOON ACROSS WESTERN NEBRASKA ALONG A SURFACE TROUGH EXTENDING INTO MONTANA. THE UPPER LOW WHICH HAS BEEN BROADLY CENTERED OVER MONTANA...WILL LARGELY SHOOT OFF OVER NEBRASKA THROUGH WEDNESDAY AND BRING AN EXTENDED PERIOD OF CLOUDY AND POTENTIALLY VERY WET WEATHER. ON THIS THE EUROPEAN... GFS... AND NAM AGREE. THE SURFACE LOW MEETS UP WITH THE UPPER LOW ACROSS EASTERN NEBRASKA ON MONDAY WITH A DRY SLOT AIMING TOWARD CENTRAL NEBRASKA AND RAIN TO WRAP BACK TOWARD OUR CWA. TODAY...LATEST SATELLITE SHOWING LOTS OF CLOUD COVER PARTICULARLY EAST THIS MORNING WITH BROKEN CLOUD COVER WEST. I DONT BELIEVE ANY OF THE MODELS HAD A GREAT HANDLE ON THE EVOLUTION OF THE MCS ACTIVITY LAST NIGHT BUT SEEMS TO BE SHOWING THE BROKEN CLOUD COVER THIS AFTERNOON ACROSS THE WEST AND THEN MODEL SOUNDINGS SHOW ROOM THUNDERSTORM DEVELOPMENT AROUND 21Z ACROSS THE WEST. THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF HEAVY RAIN DUE TO PRECIPITABLE WATER OF AROUND 1.25 INCHES... KINDEX VALUES IN THE UPPER 30S...AND A STORM MOTION UNDER 20 KNOTS. SUNDAY...IS A MUCH GREATER SEVERE WEATHER AND HEAVY RAIN THREAT WITH DEEP ESE FLOW AND BETTER SHEAR. PRECIPITABLE WATER WILL BE 1.72 AT NORTH PLATTE WITH A K INDEX OF 43. CAPE IS OVER 2000 J/KG AT 21Z AND THE LOW LEVEL LAPSE RATES WITH THE STRONGLY SHEARED ENVIRONMENT HAVE RESULTED IN A SIGNIFICANT TORNADO THREAT. WHICH BY 00Z SHOULD TURN INTO A HEAVY RAIN AND FLOODING THREAT. DEPENDING ON RAINFALL TODAY...A FLASH FLOOD WATCH SUNDAY OR MONDAY MAY BE NECESSARY. MONDAY AND TUESDAY... AS THE UPPER LOW BEGINS TO CAPTURE THE SURFACE LOW A GREAT DEAL OF RAINFALL CAN BE EXPECTED TO SET UP SOMEWHERE AROUND THE CWA. THE HPC 1-5 DAY COMPOSITE RAINFALL SHOWS A BULLS EYE GREATER THAN 5 INCHES ACROSS NORTHWEST NEBRASKA. BUT THIS WILL NEED TO BE MONITORED. FORECAST PERIODS BEYOND TUESDAY ACCEPTED. AVIATION... VFR ALL AREAS THROUGH 15Z. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST BETWEEN 15Z AND 00Z AS INDICATED IN THE HRRR MODEL. THE FEATURE OF INTEREST IS AN UPPER LEVEL DISTURBANCE ACROSS NRN COLORADO WHICH WILL TRANSLATE EAST NORTHEAST TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 18Z. STORM MOTION WILL BE NORTHEAST AT AROUND 30 MPH. A FEW STORMS COULD BECOME SEVERE AFTER 19Z WEST OF HIGHWAY 83. ACTIVITY IS EXPECTED TO MOVE EAST AND DIMINISH AROUND 00Z. IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS NERN COLORADO TONIGHT...THE NAM THEN SUGGESTS PATCHY FOG DEVELOPING BETWEEN 09Z AND 12Z SUNDAY MORNING. HYDROLOGY... HEAVY RAIN IS POSSIBLE SUNDAY NIGHT AND MONDAY ACROSS PARTS OF THE NORTH PLATTE...REPUBLICAN RIVER AND LOUP BASINS. RAINFALL TOTALS NEAR 2 INCHES OR GREATER COULD DEVELOP IN SOME AREAS. THE POTENTIAL FOR A HEAVY RAIN CENTER APPROACHING 3 TO 5 INCHES IS SHOWN IN THE 00Z SOLNS OF THE GFS...GEM...ECMWF AND NAM MODELS. THE GFS INDICATES A 6 INCH RAIN CENTER NEAR KIML WHILE THE NAM SHOWS A 5 INCH CENTER ACROSS WHEELER COUNTY. AT THIS TIME THE GENERAL MODEL CONSENSUS INDICATES NO PARTICULAR LOCATION FAVORED. 3 HR FLOOD GUIDANCE IS AS LOW AS 1.5 INCHES IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY. IF HEAVY RAIN DEVELOPS IN THE NORTH PLATTE RIVER BASIN BELOW MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR AT NORTH PLATTE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...HIRSCH AVIATION...CDC
Hazardous weather outlook, Jun 18, 6:28 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 728 AM CDT SAT JUN 18 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-191230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 728 AM CDT SAT JUN 18 2011 /628 AM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 3 PM AND 7 PM CDT THIS AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO EARLY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE CENTRAL ROCKIES. STORM MOTION WILL BE EAST AT BETWEEN 20 AND 30 MPH AND THIS WILL CARRY THE STORMS INTO SOUTHWESTERN NEBRASKA. STORM ACTIVITY IS EXPECTED TO WEAKEN AROUND 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT. DEEP SURFACE LOW PRESSURE WILL LIFT THROUGH NEBRASKA. STORM SPOTTERS WILL WANT TO FOLLOW THE FORMATION AND LOCATION OF A TRIPLE POINT WHERE...COOL AIR TO THE NORTH COLLIDE WITH WARM MOIST AIR TO THE EAST AND HOT DRY AIR FROM THE SOUTH. THIS LOCATION WILL BE MOST FAVORED FOR SIGNIFICANT TORNADO DEVELOPMENT. THIS COLLISION COULD OCCUR AS FAR WEST AS IMPERIAL SUNDAY AFTERNOON. THE TRIPLE POINT WILL LIFT NORTHEAST TOWARD NORTH PLATTE...BROKEN BOW AND ONEILL SUNDAY EVENING. LARGE OR VERY LARGE HAIL AND WIND DAMAGE ARE ALSO POSSIBLE. INDICATIONS ARE HEAVY RAIN WILL FALL SUNDAY AFTERNOON THROUGH MONDAY NIGHT WITH RAINFALL TOTALS APPROACHING OR EXCEEDING 3 INCHES IN SOME AREAS. PARTS OF WESTERN NEBRASKA AND NORTH CENTRAL NEBRASKA APPEAR MOST FAVORED AS AN UPPER LEVEL LOW IS EXPECTED TO DEEPEN ACROSS SOUTHWESTERN AND TRACK NORTHEAST THROUGH NORTH CENTRAL NEBRASKA. IF THIS HEAVY RAIN DEVELOPS IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR ON THE NORTH PLATTE RIVER IN NORTH PLATTE WORSENING THE FLOODING AT THAT LOCATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY ALONG AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE TO ONEILL. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Special weather statement, Jun 18, 1:44 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 144 PM MDT SAT JUN 18 2011 NEZ022-182030- GARDEN NE- 144 PM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN COUNTY UNTIL 230 PM MDT... AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LISCO...OR 21 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RICHARDSON LAKE AROUND 155 PM MDT. DOGTOWN FLATS AROUND 220 PM MDT. DEER LAKE AROUND 230 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 45 min |
| Jun 18, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.